Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Itching on back after childbirth. Red bumps on legs, arms, torso

Hi, Ever since I gave birth to my son on 30th September, I have had itching especially on my back. The areas that itch appear like small bumps like goose bumps . When I scrtach these they turn bright red immediatley. The bumps appear on my torso and legs and occasionally arms. They usually itch in the afternoon and it lasts only for approx 5-10 mins. I have changed my soaps, shampoo, washing powder etc and this has made no difference. This is so frustrating please shed some light on this.
Asked On : Sat, 26 Jan 2013
Answers:  2 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Welcome to healthcare magic
You seem to be having a condition called as chronic urticaria.
In about 90% of the cases, it is not possible to find out a cause for the urticaria, which is when we call it is “idiopathic”.
In only about 10% of the cases, it could be due to a specific food, medications and infections, or auto-immune.
Are you taking any kind of over the counter medications especially pain killers or dietary supplements, herbal remedies, etc? If so, try to see if it correlates with onset of rashes?
Do you have a bad tooth (caries) which troubles you on and off which you seem to ignore? If so, please get it treated as many times, the source of infection triggering the rashes could be a tooth infection.
I would also suggest you to get your thyroid profile checked as urticaria could co- exist with a thyroid abnormality. And sometimes, correcting the thyroid status would control the rashes to some extent.
Have you noticed that the rashes triggered by cold air (eg AC), sweat (eg, after a workout) or water (eg, after a shower). These are well known triggering factors.
But unfortunately, most of our patients fit into the idiopathic category.
You could take an antihistamine every day after consulting with your doctor.
Avoid foods containing preservatives ( eg , canned food, colas , etc) and those containing food colourants( eg, kebabs at restaurants which have orange colour) as they are potent allergens.
Hope this helped
Take care

Answered: Mon, 29 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Dermatologist Dr. Sanjay Kumar Kanodia's  Response
Dec 2013
Welcome and thanks for posting your query to Healthcare Magic.
After reading your query it appears that your husband has the problem of "Urticaria" or "Vasculitis" .
Urticaria is a common condition caused by bursting of allergy producing cells THe chemical inside them is released it produces a rash which you have mentioned. There can be multiple factors producing this condition which are included in day to day life and some times it is really difficult to find one exact cause.
Vasculitis is due to inflammation of vessels of small to medium size and also gives rise to rash of your kind. If the rash subsides completely within 24 hours then is urticaria otherwise is vasculitis.
You should meet a dermatologist for best guidance.
For the betterment kindly follow the suggestions below:
-Apply over the counter calamine lotion 3-4 times a day.
-You can do cold water compresses to reduce the intensity of itching.
-Do not scratch or rub the skin as it can lead to further aggravation.
-The best measure is to take oral anti histamine like loratadine or levocetrizine under medical advise.
Hope these information will help. If you have any further queries I will be happy to help.
"With good health wishes and early recovery"
Dr Sanjay Kumar Kanodia
MD (Dermatology & STDs)
Answered: Mon, 29 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor